Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 261, NWS Hastings, NE

July 31, 2016Phillips County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jul 31, 2016, 1:12 AM CDT for Phillips County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2016, 1:12 AM CDT (06:12 UTC)
Expired
Jul 31, 2016, 1:33 AM CDT
In force
21 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Phillips County, KS

The radar

The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1461 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

218 
WUUS53 KGID 310612
SVRGID
KSC147-310700-
/O.NEW.KGID.SV.W.0261.160731T0612Z-160731T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
112 AM CDT SUN JUL 31 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 200 AM CDT

* AT 112 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  PHILLIPSBURG... MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PHILLIPSBURG AROUND 140 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3967 9949 3981 9955 3994 9933 3971 9921
TIME...MOT...LOC 0612Z 249DEG 10KT 3978 9945 

HAIL...1.00IN
WIND...60MPH
 
$$

KELLEY
2 follow-up statements
090 
WWUS53 KGID 310622
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
122 AM CDT SUN JUL 31 2016

KSC147-310700-
/O.CON.KGID.SV.W.0261.000000T0000Z-160731T0700Z/
PHILLIPS KS-
122 AM CDT SUN JUL 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR CENTRAL PHILLIPS COUNTY...

AT 122 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PHILLIPSBURG... MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PHILLIPSBURG AROUND 140 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3968 9943 3982 9949 3994 9933 3971 9921
TIME...MOT...LOC 0622Z 249DEG 10KT 3979 9941 

HAIL...1.00IN
WIND...60MPH
 
$$

KELLEY
663 
WWUS53 KGID 310633
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
133 AM CDT SUN JUL 31 2016

KSC147-310643-
/O.CAN.KGID.SV.W.0261.000000T0000Z-160731T0700Z/
PHILLIPS KS-
133 AM CDT SUN JUL 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PHILLIPS COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3968 9943 3982 9949 3994 9933 3971 9921
TIME...MOT...LOC 0631Z 249DEG 10KT 3980 9937 

$$

KELLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:55 AM CDT, 17 minutes earlier.

Area forecast discussion, Jul 31, 12:55 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1255 AM CDT SUN JUL 31 2016

.SHORT TERM...(This evening through Tuesday daytime)
Issued at 420 PM CDT Sat Jul 30 2016

Another day, another "battle" with below-average forecast
confidence especially regarding rain chances (PoPs) and the
potential for at least isolated/spotty severe storm/heavy rainfall
potential mainly through tonight. Beyond tonight, there are other
chances for thunderstorms through Tuesday, but at least "in
theory" the risk for severe storms seems lower. As is usually the
case, forecast confidence is overall-higher in temperature trends,
and the "big story" of the upcoming week remains a mainly 3-day
string of above-average summer heat and the potential for "near-
advisory" heat index values of 100+ degrees (official advisory
criteria is 105+). In the interest of time, and given plenty of
inherent uncertainty especially regarding storm chances, will keep
the deeper details to a minimum and focus on the basics.

A quick look at recent/current weather over the past several
hours:
This day shift started out very busy as a complex of strong to
marginally severe storms tracked from northwest-to-southeast
across the heart of the CWA this morning, centered along an
Ord/Loup City-Grand Island-Hebron axis. This activity, which
flared up very early this morning along the low level jet/leading
edge of mid level instability gradient was most noted for
producing widespread 2-4" rainfall in much of
Valley/Sherman/Howard counties, and although water has steadily
been receding today, one areal Flood Warning remains in effect for
at least a short time longer pending reports from county
officials. The remnants of these AM storms have departed all the
way into the KC area, and the CWA has enjoyed a dry and partly
cloudy/mostly sunny afternoon in its wake, with high temps likely
averaging in the 83-88 range most areas by day's end. In the mid-
upper levels, we remain in northwest flow, and although there are
additional weak disturbances approaching, we appear to be in at
least a brief "break" in forcing behind the departing morning
disturbance. At the surface, dewpoints are on the rise (into the
mid 60s to near 70) as southeast breezes of generally 10-15 MPH
have kicked in on the backside of departing surface high pressure.

Now looking ahead forecast-wise over these next 72 hours or so:

Late this afternoon-tonight:
Uncertainty is definitely high in the details, and PoPs have been
kept below "likely" percentages, but there are two basic
possibilities for storm development. First of all, things continue
to destabilize in the wake of morning convection especially within
southern/western portions of the CWA where mixed-layer CAPE is
analyzed up to around 2500 J/kg in the presence of decent deep
layer shear of 30-40kt. However, with limited upper forcing and
slowly-warming mid level temps (700 millibar temps now up to
10-12C across roughly the southwest half of the CWA), it is
uncertain whether peak afternoon heating will allow storm
development. Should this occur, it would mainly focus in our
south/west near a remnant outflow boundary. Severe storms are
certainly possible should this occur. Whether or not the late
afternoon/early evening potential materializes, there is somewhat
higher confidence that an increasing nocturnal low level jet will
fire up at least isolated to scattered (potentially more
widespread?) storms later tonight along the edge of the mid level
cap. Based on the very latest model trends, this potential would
tend to better favor southern/eastern zones versus the north and
west, which is a good thing considering that our far northwest
zones need a break from heavy rain. Even late tonight, marginal
severe and localized flooding are possible. Tonight could be one
of those "all or nothing" convective scenarios for many areas.
Otherwise, low temps are aimed into the mid-60s to near 70 range.
Although confidence is low in development and severity, also
introduced a generic "patchy fog" mention for late tonight into
Sunday morning especially for areas where storms do not "mix up"
the atmosphere too much.

Sunday daytime:
With mid level temps/capping continuing to warm from west-to-east,
and also mid level riding/rising heights building in a bit,
confidence is fairly high that most of the CWA is dry most if not
the entire day, and have only left lingering small PoPs in far
eastern zones during the morning as a departure of the potential
overnight activity. Otherwise, similar to today with steady
southeast breezes but temps generally expected to be about 5
degrees warmer with upper 80s/low 90s in most NE zones and mid 90s
in KS. Could see some 100+ heat index values, but likely only
confined to KS zones.

Sunday night:
While some models keep the main thunderstorm potential north of
our CWA where mid level temps are a bit cooler, there is enough of
a hint (especially per the NAM) that especially the northern half
of our CWA could see some limited activity, and have re-introduced
slight chances to much of this area.

Monday daytime:
The heat continues to build, and high temps are again expected to
rise about 3-5 degrees versus the previous day with highs well
into the 90s all areas. Heat index not expected to breach advisory
criteria but could get close. Left most of the day dry, but
maintained some slight chances in western zones late in the
afternoon in case some storms can develop near a weak surface
trough and in the presence of hot temperatures/deeper mixing.

Monday night:
Blanketed the entire CWA with mainly 30 PoPS (especially from the
GFS), but uncertainty is high given limited forcing, warm mid
levels and inconsistent model signals as the latest ECMWF/NAM are
mainly dry.

Tuesday daytime:
Blanketed low-confidence slight chance 20 PoPS all areas, but
again could easily be dry for the vast majority of the CWA with
the main afternoon storm potential focusing more over the High
Plains to our west. At least for now, high temps appear very
similar to Monday (see above) with similar heat index values
near/slightly above 100 as well.

.LONG TERM...(Tuesday night through Saturday)
Issued at 420 PM CDT Sat Jul 30 2016

Looking at the mid week period into the next weekend, primary
concerns lie with hot temperatures on Wednesday, then precipitation
chances.

At the start of this time frame Tuesday night, the upper level flow
is generally zonal, as broad high pressure remains over the southern
CONUS and an area of low pressure spins over the Pac NW. At the
surface, a frontal boundary looks to be draped near the NE/KS state
line. Precipitation chances through the overnight hours aren't
great, but with models showing the potential for a subtle
disturbance moving through the region and convergence along the nose
of a 30kt LLJ, can't rule it out. At this point it looks to
primarily affect the southern half of the CWA.

Dry conditions are expected during the day on Wednesday, with some
low amplitude upper level ridging sliding through ahead of this
stronger disturbance now over the northern Rockies. Southerly winds
return across the region, ahead of cold front pushing its way into
western NE/SD through the day. Not a lot of change expected in
temperatures, with forecast highs in the mid/upper 90s CWA-wide.
Heat index values for most locations reach withing a few degrees
either side of 100 degrees, so will keep mention going in the HWO.

Better precip chances arrive Thurs/Thurs night and continue into
Saturday, with models in pretty good agreement showing that upper
level disturbance sliding east along the U.S./Canadian border into
the Hudson Bay by sunrise Friday. The accompanying surface is pushed
south into the CWA during the day Thursday, eventually stalling out
roughly near the NE/KS state line. This helps provide a focus for
precip through the end of the period, with Thursday evening/night
currently having the highest PoPs. Highs are forecast to range from
the mid 80s to mid 90s on Thursday to the lower/mid 80s by Saturday.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Sunday night)
Issued at 1250 AM CDT Sun Jul 31 2016

There is a decent shot at some thunderstorms later in the
overnight as some have already developed with the strengthening
low-level jet. Ceilings could lower substantially later on, and we
could even get some reduced visibility is thunderstorms don't mix
up the environment by early morning.

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

SHORT TERM...Pfannkuch
LONG TERM...ADP
AVIATION...Heinlein
Hazardous weather outlook, Jul 30, 9:25 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CDT SAT JUL 30 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
010230-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
925 PM CDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE REMAINS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ALMOST
ANYWHERE IN THE OUTLOOK AREA THROUGH TONIGHT...BUT CONFIDENCE IN
THE LIKELIHOOD...TIMING AND LOCATION OF THE BEST POTENTIAL REMAINS
SOMEWHAT IN QUESTION. IF STORMS DO DEVELOP...THERE IS AT LEAST A
MARGINAL RISK THAT SOME COULD BECOME SEVERE...WITH THE MAIN
THREATS BEING HAIL UP TO AROUND HALF DOLLAR SIZE AND WIND GUSTS
UP TO AROUND 60 MPH. IN ADDITION...HEAVY RAINFALL OF PERHAPS 2
INCHES OR MORE IS POSSIBLE IN LOCALIZED AREAS...WHICH COULD RESULT
IN FLOODING ISSUES...ESPECIALLY IF HEAVY RAIN HAPPENS TO FALL OVER
SOME OF THE SAME LOCATIONS THAT RECEIVED HEAVY RAIN SATURDAY
MORNING.

THIS EVENING AND OVERNIGHT...THERE APPEARS TO BE A BETTER CHANCE
OF POTENTIALLY MORE WIDESPREAD ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ON SUNDAY MORNING...THERE REMAINS AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS IN COUNTIES ALONG AND EAST OF HIGHWAY 14. THEN FROM
SUNDAY NIGHT THROUGH FRIDAY...THERE ARE INTERMITTENT THUNDERSTORM
CHANCES WITHIN ALL...OR AT LEAST PORTIONS OF THE OUTLOOK AREA.
ALTHOUGH THERE REMAINS UNCERTAINTY IN THE DETAILS...SOME OF THE
MOST WIDESPREAD STORM COVERAGE COULD FOCUS THURSDAY INTO THURSDAY
NIGHT. WHILE THERE COULD BE POTENTIAL FOR AT LEAST LIMITED SEVERE
STORMS DURING THE DAYS TWO THROUGH SEVEN PERIOD...THERE REMAINS
TOO MUCH FORECAST UNCERTAINTY TO PINPOINT ANY SPECIFIC TIME
PERIODS OR LOCATIONS.

EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY...PEAK HEAT INDEX
VALUES COULD REACH OR SLIGHTLY EXCEED 100 DEGREES IN PORTIONS OF
THE OUTLOOK AREA. ON SUNDAY...VALUES THIS HIGH ARE ONLY EXPECTED
IN NORTH CENTRAL KANSAS. HOWEVER...FROM MONDAY THROUGH WEDNESDAY
THE HEAT INDEX WILL LIKELY CLIMB TO AT LEAST 100 IN PORTIONS OF
SOUTH CENTRAL NEBRASKA AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT THROUGH TONIGHT IN
PORTIONS OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 30, 11:34 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1134 PM CDT SAT JUL 30 2016

KSZ005-310500-
PHILLIPS KS-
1134 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHILLIPS COUNTY UNTIL
MIDNIGHT CDT...

AT 1134 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PRAIRIE VIEW...OR 17 MILES WEST OF PHILLIPSBURG...MOVING EAST
AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LONG ISLAND AND PRAIRIE VIEW.

LAT...LON 3992 9963 4000 9940 4000 9925 3980 9915
      3971 9963
TIME...MOT...LOC 0434Z 251DEG 21KT 3981 9965

BILLINGS WRIGHT
Special weather statement, Jul 30, 11:59 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1159 PM CDT SAT JUL 30 2016

KSZ005-310545-
PHILLIPS KS-
1159 PM CDT SAT JUL 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PHILLIPS COUNTY UNTIL
1245 AM CDT...

AT 1159 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LOGAN...OR 10 MILES WEST OF PHILLIPSBURG...MOVING EAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PHILLIPSBURG...LOGAN...PRAIRIE VIEW...LONG ISLAND...GLADE AND SPEED.

LAT...LON 3992 9963 3999 9929 3968 9913 3961 9963
TIME...MOT...LOC 0459Z 251DEG 20KT 3973 9951

BILLINGS WRIGHT
Special weather statement, Jul 31, 12:58 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1258 AM CDT SUN JUL 31 2016

KSZ005-310615-
PHILLIPS KS-
1258 AM CDT SUN JUL 31 2016

...STRONG THUNDERSTORM OVER WEST CENTRAL PHILLIPS COUNTY...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR PRAIRIE VIEW...OR 9 MILES WEST
OF PHILLIPSBURG...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PHILLIPS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3999 9919 3975 9906 3974 9907 3964 9955
      3981 9963
TIME...MOT...LOC 0557Z 234DEG 8KT 3977 9949

KELLEY
Special weather statement, Jul 31, 12:59 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1259 AM CDT SUN JUL 31 2016

KSZ017-310615-
ROOKS KS-
1259 AM CDT SUN JUL 31 2016

...STRONG THUNDERSTORM OVER NORTHEAST ROOKS COUNTY...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR WOODSTON...OR 18 MILES SOUTHEAST
OF PHILLIPSBURG...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WOODSTON AROUND 115 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3957 9930 3957 9905 3944 9904 3938 9905
      3938 9928
TIME...MOT...LOC 0559Z 264DEG 7KT 3951 9916

KELLEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 11:34 PM CDTSpecial Weather StatementGIDPhillips26 min
Jul 30, 11:59 PM CDTSpecial Weather StatementGIDPhillips46 min
Jul 31, 12:02 AM CDTSevere Thunderstorm WarningGIDPhillips28 min
Jul 31, 12:58 AM CDTSpecial Weather StatementGIDPhillips17 min
Jul 31, 12:59 AM CDTSpecial Weather StatementGIDRooks16 min
Jul 31, 1:10 AM CDTSevere Thunderstorm WarningGIDOsborne, Rooks50 min
Jul 31, 1:59 AM CDTSevere Thunderstorm WarningGIDMitchell, Osborne46 min
Jul 31, 2:04 AM CDTFlash Flood WarningGIDRooks6 hr
Jul 31, 2:20 AM CDTSevere Thunderstorm WarningGIDPhillips20 min
Jul 31, 2:24 AM CDTSevere Thunderstorm WarningGIDPhillips17 min
Jul 31, 2:27 AM CDTSevere Thunderstorm WarningGIDMitchell30 min
Jul 31, 3:07 AM CDTFlash Flood WarningGIDOsborne6 hr
Jul 31, 3:12 AM CDTSevere Thunderstorm WarningGIDPhillips33 min
Jul 31, 3:59 AM CDTSpecial Weather StatementGIDMitchell46 min
Jul 31, 8:05 AM CDTAreal Flood WarningGIDOsborne, Rooks6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.